MAUDE Adverse Event Report: ARTHREX, INC. HUMERAL INSERT S/36 +3 TO FIT IN 36 CUP; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. HUMERAL INSERT S/36 +3 TO FIT IN 36 CUP; SHOULDR PROSTH, REVERSE CONFIG
Model Number HUMERAL INSERT S/36 +3 TO FIT IN 36 CUP
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 4/19/2024, it was reported by a sales representative via email that an ar-9555-09 univers revers spacer was loose after implantation.The ar-9501-06s univers revers apex stem and ar-9502f-36cpc univers revers suturecup attached perfectly fine in the assembly block.The ar-9555-09 univers revers spacer was placed in the patient, and the appropriate driver was used to tighten the assembly screw.Appropriate torque was applied, and an ar-9503s-03 univers revers humeral insert was impacted.Once the univers revers humeral insert was impacted, it was observed that the univers revers spacer had, in fact, somehow remained loose.The entire construct needed to be removed because the univers revers spacer could not be disassociated from the univers revers suturecup.The surgery outcome was not impacted, and the surgeon was able to complete the surgery with replacements we had available.The patient was not affected.This was discovered during an apex stem construct procedure.Additional information received on 4/25/2024: the case was delayed only between ten to fifteen minutes.Additional anesthesia was unnecessary, and the patient suffered no negative effects.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.One unpackaged ar-9503s-03 batch, 22.03428, was received for evaluation.Visual inspection revealed dents and scratches on the surface of the device.Functional testing introducing the arthrex® univers revers¿ humeral insert small / 36 / +3 found resistance probably because of the damage to the material.As per drawing 100225 at revision 05, measurements for the device are as follows: diameter ø d (39) measured at 39.Length l (13.8) measured at 13.7.The most probable cause of the reported failure appears to be user error, as the observed evidence of damage to the returned mating component, ar-9555-09 from batch 20.01015, suggests a sequence of events that resulted in the device not functioning as intended.

Brand Name
HUMERAL INSERT S/36 +3 TO FIT IN 36 CUP
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19829103
Report Number1220246-2024-06906
Device Sequence Number20676116
Product Code PHX
UDI-Device Identifier00888867061293
UDI-Public00888867061293
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHUMERAL INSERT S/36 +3 TO FIT IN 36 CUP
Device Catalogue NumberAR-9503S-03
Device Lot Number22.03428
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown